POST INJECTION PAIN:
The causes and when to worry.
Time after time I hear of people experiencing injection pain with both UGL and pharma grade gear. I have decided to put together a little guide and although most of it won’t be new information to you it doesn’t harm to remind our self from time to time.
IMO there are 3 causes of injection pain.
1) Tissue Irritation
This is probably the most likely cause of post injection pain and the least serious. Tissue irritation is likely to start 12-24 hours after injection, pain can be mild to moderate depending on the level of tissue irritation and the volume injected. The injection site is likely to swell within the muscle, maybe red and likely to be warm and very firm to the touch. The pain and swelling will start to fade after 72 hours and can last over a week in the worst cases. The most likely causes of tissue irritation are:
The steroid hormone crashes out of the solution in the depot. This causes crystallisation of the steroid hormone, this in turn places a lot of pressure on the nerve endings in the muscle belly causing knotting, swelling and pain - this is most common in long chain esters, high mg/ml concentration anabolic steroids and steroids compounded with less than idea oil blends.
A reaction to the acid compounds within the ester. With the metabolic breakdown of the ester attached to the hormone free form acids are released which can cause the muscle tissue rapid irritation at the injection site – this is most common with propionic acid of the propionate ester. Poor quality raw materials also liberate more freeform acids.
Excessive preservative. If too much benzyl Alcohol is used to formulate the solution inflammation and pain may result. Pharma grade usually contains 0.9% Benzyl alcohol where the common senseu states UGL products contain on average 2%. Anything above 1.2% offers no added anti-microbial effects. Due to water soluable nature of benzyl alcohol tissue irritation of this nature has been known to “travel” as the excessive alcohol disperses via the blood stream. This is most common with injection into the quads (vastus lateralis).The pain travels down toward the knee. This may however be in part due to lymphatic drainage and leads me nicely to my next point.
Ice and ibuprofen may help with the swelling. Hot baths, showers and massage of the injection site may help to distribute the injection and reduce pain.
2) Hitting the lymphatic system.
Hitting the lymphatic system is very rare. The lymphatic system is as vast as the circulatory system but the standard injection sights (Glute, ventro-glute, medial delts and vastus lateralis) are generally void of lymphatic nodes. If a lymph node is hit with an injection pain is likely to be severe and edema vast. The swelling will come on very fast and be extensive. It is also likely to “travel” along the lymph system to the next lymph gland. This is most noticeable with a vastus lateralis shot where the swelling tracks down toward the back of the knee. Unlike the edema experienced with tissue irritation (within the muscle only) the edema with a lymphatic puncture will be both inter and intra-muscular with a moderate amount of swelling just underneath the skin giving it a softer puffy feel. This can be tested for by pressing the swollen area with your finger, if in indent remains you have a more systematic edema and more than just local tissue irreation. The other most noticeable difference is that the swelling should not be warm/hot to touch.
Ice and ibuprofen may help. The affected area must be rested and the patient can expect pain and swelling to start to disperse after 72 hours and last at least 10 days. The painful area must not be massaged.
3) Infection and abscess.
So now to the most serious reason for injection pain. An infection will start in the same manner as tissue irritation with local pain and swelling, with heat and redness around the muscle. The major difference is that after 72 hours tissue irritation should start to subside, if the area is indeed infected this pain and swelling will get worse. The swelling will change in nature becoming more systematic and edema will start to form under the skin becoming softer and more spongy (as described with a lymphatic puncture).
There are many reasons why an infection can manifest, below are some of the most common examples.
Poor injection technique. Correct, and sterile injection technique is a must. You must make sure the injection site and rubber stopper is clean and swabbed with an alcohol wipe.
Also the moisture from the alcohol swab must be allowed to dry before preparing to inject. It is extremely rare but if the alcohol is not allowed to dry the bacterium has not been allowed adequate time to be killed off. If this partly destroyed bacterium was then pushed into a muscle through an Inter-muscular injection the bacterium can “evolve” into a superbug. My wife’s horse died this way due to an impatient vet.
You should always use a clean and new syringe barrel and pin and not allow the pin to touch anything before you inject. Avoid pinning through a hair follicle or hair and don’t be tempted to inject too quickly. Injecting too quickly can increase the risk of infection as this in turn increases injection trauma.
Not rotating injection sites. The risk of infection is massively increased if the same injection site is used over and over again without giving it time to recover. The more an injury (injection trauma) is irritated (re-injected) the more likely it is to become infected. Think back to being a child and picking that scab on your knee excessively and then being told “I told you so” when it becomes a yellow puss infected mess.
Contaminated Gear. IMO this is probably the least common cause of infection with oil based injections (I cannot say the same for water based injections). This is a no brainer really. Use a reputable UGL or pharma and avoid water based suspensions.
What to do in the case of an infection.
So the pain and swelling has not subsided and the edema is pitting and moving outside the confides of the muscle fascia after 72 hours. With an infection the body is attempting to contain the bacterium and prevent it from reaching the circulatory system by forming a cyst. This is essential to prevent blood poisoning. Firstly you need anti-biotics to help the body combat the infection, so it’s off the doctor’s office ASAP. The quicker you start treatment the better chance you have of preventing the cyst growing and leaving a nice big hole in the muscle. The problem here is that the bacterium and infection is contained within a cyst which makes it very difficult for the anti-biotics penetrate.
IMO the single most important thing you can do to ensure a rapid recovery, prevent a creator forming in the infected muscle and avoid a “cut and drain” is to self aspirate the cyst. After 4-5 days of pain and after starting the anti-biotics. Take a syringe barrel at least 1ml larger than the injected volume and a very large gauge pin (18 gauge is ideal). This may hurt but the after effects are well worth it. Directly over the injection site the abscess will be the most swollen part, maybe discolored and will be spongy to touch.
Swab the area very well and slowly penetrate the 18g pin directly into the abscess. Keep pushing the pin in and gentaly aspirating every few millimeters until you hit the cyst. Slowly aspirate the cyst. You should be able to draw out the initial volume injected and then some blood and puss. You can expect to drain out 3ml from a 2ml injection 4-5 days post injection. This will give your immune system and the anti-biotics the best chance of fighting the infection. Always complete the course of anti-biotics even if the symptoms and swelling subside.
I once had a minor abbess probably most likely due to poor injection technique. From that day on I have always had impeccable injection technique. I also suggest having a few 18g pins on standby and anti-biotics in place if this is possible for you.
Posted by redman
Site disclaimer: In now way should you consider this to be medical advice. As always this article is the point of view of the author and the author alone. It's merely to show you what he did. If you choose to follow it, That would be your choice. I would recommend seeing your family doctor, or any doctor.
If you use an article from this site, Please consider a link back to WWW.BASSKILLERONLINE.COM if possible.. Thank you kindly
Come join us at the hottest Bodybuilding steroid board around
Free to join!!!!
World class bodybuilding